I had a heart valve replaced five months ago. Before the surgery I was told by my surgeon I would be taking Coumadin for three months, because the new valve is made of bovine tissue. If my valve had been replaced with a mechanical valve, I would have been on Coumadin for the rest of my life. Two weeks post-op, I saw my cardiologist, who said I should continue the Coumadin until my next visit with him--- in February! After being on it for four and a half months, I began having brief episodes of headaches ( never have had those before) and dizziness with near Loss of consciousness . I made a new appointment with the cardiologist, and told him I had gone on line and found that intracranial bleed could be a problem. I reminded him of the info I had received from the surgeon and discharge instructions regarding Coumadin. He pleasantly agreed that it's fine to discontinue it. I have no a fib, etc. Mainly, I'm posting a comment to inform others to listen to their bodies, and do not hesitate to question the doctors!
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.